Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Getting anxiety attacks, taking concern and melzap. Having side effects. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2755 Questions
my brother was getting anxiety attacks in XXXXXXX 2013 , we consulted psychiatrist for his stress and anxiety issues . Right now he is taking 2 medicines concern 10 and melzap md 0.25mg. He is doing good but he is getting some side effects Please suggest if these medicines are ok to continue
Posted Wed, 19 Jun 2013 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 46 minutes later
Thanks for using health care magic for posting your query.
I would appreciate if you can mention what kind of side-effects he is having with the said medications.
Hoping to hear from you soon,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Getting anxiety attacks, taking concern and melzap. Having side effects. Suggest? 24 minutes later
He is taking concern 10 and melzap md 0.25mg in night before sleeping and then Melzap again in the morning.
2 side effects are clearly visible. weight is increasing abnormally specially around belly and he is feeling sleepy all the time.
He feels hungry often.
Answered by Dr. Srikanth Reddy 13 minutes later
Thanks for choosing health care magic for posting your query.
Your Brother, as you have mentioned, is suffering from anxiety disorderand concern (escitalopram) and melzap (clonazepam) are good drugs for this illness. However weight gain and sedation are frequently reported side-effects of both these medications. Some may develop them , some may not. In case your brother is having problem with sedation, you should consult your psychiatrist, who would like to withhold the morning dose of melzap for you.
Also consider augmenting your medication treatment with some cognitive behavioural sessions. Such way, you can reduce the medication doses and the resultant side-effects as well. Both medications and CBT are equally effective in dealing with the anxiety disorders.
Another thing would be relieved to know will be that both these side-effects are self limiting and will reduce ones the medications are withdrawn.
If problems are more, then the medication may be switched as there are other plenty of good medications available which will not cause sleep and appetite problems like bupropion etc.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor